Flood, Bennington
- When
- January 14, 8:00 AM EST to 1:38 PM EST
- Where
- Bennington forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.800, -73.283
The Batten Kill exceeded the 6.0-foot flood stage at the Arlington gage, 08:06 AM on the 14th.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 14, 3:11 AM EST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
311 AM EST FRI JAN 14 2005
.SYNOPSIS...STRONG ANNA FRONT PUSHING THROUGH FCA. RETURN TO NEAR OR
BELOW NORMAL TEMPS NEXT FEW DAYS. SOME LK RESPONSE FRI NT AND AGAIN
SUN INTO MON ASSOC WITH 2NDARY CDFNT.
&&
.SHORT TERM (TODAY THROUGH SUNDAY)...POWERFUL CDFNT SURGING ACRS THE
FCA ATTM. ON A SLK-IPT-ROA LINE ATTM. WL REACH RUT-SCH-BGM BY 09Z
AND BE E OF MOST OF FCA BY 12Z. STRONG FRONTOGENISUS ALONG FRONT
WILL PRODUCE PD OF 1/3 TO 1 INCH OF RN IN 1-4 HRS. LEADING EDGE IS
LINEAR AND MAY BE ACCOMP BY WIND GUSTS TO 30 TO 40 MPH. SO FAR NO
C-G LTNG ALONG IT. RAPIDLY ADVECTING CD AIR WILL CHANGE PCPN TO SNOW
WITH BRIEF MIX BEFORE IT ENDS. MANY AREAS WILL SEE A FAST 1-2 MAYBE
3 INCHES OF SNOW THIS MRNG. WITH 50 DEG WX ACRS HIGHLANDS OVER 24
HRS AND MANY AREAS PAST 12 HRS SNOW MELT IS ESCALATING...AND QUICK
SHOT OF HEAVY RAIN COULD SEND SOME STREAMS OUT OF THEIR BANKS. AFT
THIS SYSTEM MOVES OFF SHORE MUCH COLDER AMAS MOVES IN WITH FAIR WX
THIS AFTN INTO SAT. ONLY DEPARTURE WILL BE -SHSN FM LK EFFECT TNGT
AND SAT...BUT IT IS ONLY WORKING WITH CONDITIONAL INSTAB UNDER
NIZIOL SCHEME AND ITS CAPPED AT TIMES...MAINLY 240-280 VECTOR IN THE
S ADIRONDACKS. SUN SECONDARY ARCTIC CDFNT PUSHES S AND LIES E-W ACRS
FCA SUN NT. IT WILL FOCUS AND INCR LK RESPONSE. IT WILL ALSO INCR
CLDS SUN AND SUN NIGHT FM N TO S.
&&
.LONG TERM (MONDAY THROUGH THURSDAY)...SECONDARY ARCTIC CDFNT WLL
FOCUS A LK EFFECT RESPONSE MONDAY INTO THE TUG HILL SWINGING SOUTH
ACRS FCA MON NT. IN ADDITION PASSING 500 HPA SHORT WV WILL FURTHER
ENHANCE THE RESPONSE. LARGE SFC HIGH WILL FM OH VLY TO NEW ENG WILL
DOMINATE MIDWEEK. AT FIRST QUITE COLD...THEN MODERATING WITH
DEPARTURE OF 500 HPA TROF AND ARCTIC SFC HI. &&
.AVIATION (06Z FRI TO 06Z SAT)...IFR/LIFR CONDITIONS WILL DOMINATE
BTWN 06Z AND 18Z FOR KGFL/KALB/KPOU...AS A COLD FRONT SLOWLY PUSHES
THROUGH ERN NY ENDING THE BALMY WEATHER. CIGS WILL GENERALLY BE IN
THE 400 FOOT TO 1000 FOOT RANGE WITH VISIBILITIES BETWEEN 1 AND 3
MILES. THE PCPN WILL TRANSITION TO A RAIN AND SNOW MIX FOR KGFL AND
KALB BTWN 12Z AND 15Z...AFTER 15Z THE PCPN WILL CHANGE TO A
RAIN/SNOW MIX IN THE MID HUDSON VALLEY (KPOU). THE WINDS WILL SHIFT
TO THE W/NW BTWN 12Z AND 14Z AT 15 TO 20 KNOTS...WITH GUSTS IN THE
30-35 KNOT RANGE. AFTER 18Z CONDITIONS WILL RAPIDLY LIFT TO VFR
LEVELS. THE WINDS WILL GRADUALLY SUBSIDE TO 5-10 KNOTS FROM THE NW/N
AFTER 00Z WITH THE SKIES CLEARING.
&&
.HYDROLOGY...A FLOOD WATCH IS IN EFFECT UNTIL NOON. WARM
TEMPERATURES THURSDAY CAUSED SNOWPACK TO RAPIDLY MELT. OVER NEXT 4-6
HOURS MOST AREAS WILL HAVE A SHORT PERIOD OF HEAVY RAIN. SOME
STREAMS ARE ICE COVERED...SO SOME ICE JAM PROBLEMS ARE POSSIBLE
TODAY. AT THIS TIME MINOR FLOODING IS POSSIBLE...BUT MANY STREAMS
MAY SEE VERY SHARP RISES THIS MORNING. &&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM UNTIL NOON-CTZ001
WIND ADVISORY UNTIL 2PM-CTZ001
MA...FLOOD WATCH UNTIL NOON-MAZ001
WIND ADVISORY UNTIL 2PM-MAZ001-025
NY...FLOOD WATCH UNTIL NOON-NYZ032-
033-038>043-047>054-058>061-063>066-082>084
WIND ADVISORY UNTIL 2PM-NYZ032-033-041>043-047-
051-054-058-061-063-082-
VT...FLOOD WATCH UNTIL NOON-VTZ013>015
WIND ADVISORY UNTIL 2PM-VTZ013>015
&&
SYNOPTIC...SNYDER
MESOMET...WASULAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 520 AM EST FRI JAN 14 2005 CTZ001-013-MAZ001-025-NYZ032-033-039>043-047>054-058>061-063>066- 082>084-VTZ013>015-151500- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY- WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY- WESTERN ULSTER NY-WESTERN WINDHAM VT- 520 AM EST FRI JAN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...FLOOD WATCH IS IN EFFECT UNTIL NOON. A FLOOD WARNING HAS BEEN ISSUED FOR THE CANAJOHARIE CREEK. OTHER FLOOD WARNINGS MAY BE NEEDED AS A FAST MOVING COLD FRONT SWEEPS THROUGH THE AREA THIS MORNING. IT WAS BRINGING A PERIOD OF HEAVY RAIN...WHICH FOLLOWED A DAY OF MILD TEMPERATURES AND MAJOR SNOW MELT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 253 AM EST FRI JAN 14 2005 NYZ040-047-058-063-140845- ...A LINE OF SHOWERS WITH EMBEDDED STRONG WINDS MOVING INTO SCHOHARIE...MONTGOMERY...GREENE AND ULSTER COUNTIES... AT 244 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH PERHAPS A RUMBLE OF THUNDER CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF SUMMIT TO 16 MILES WEST OF JEFFERSON TO 32 MILES SOUTHWEST OF JEFFERSON...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF HARTWICK TO MEREDITH TO 13 MILES SOUTHWEST OF MEREDITH...AND MOVING EAST AT 50 MPH. THUNDERSTORMS WILL BE NEAR... SUMMIT AND JEFFERSON BY 300 AM EST COBLESKILL AND RICHMONDVILLE BY 310 AM EST NORTH BLENHEIM...GILBOA AND BREAKABEEN BY 320 AM EST SCHOHARIE...CENTRAL BRIDGE AND PRATTSVILLE BY 330 AM EST RAINFALL AMOUNTS FROM THIS LINE WILL RANGE FROM ONE QUARTER TO ONE HALF AN INCH. WASULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 340 AM EST FRI JAN 14 2005 NYZ039>043-047>052-058-059-063-083-084-140915- ...A LINE OF SHOWERS WITH EMBEDDED STRONG WINDS MOVING ACROSS SCHOHARIE...MONTGOMERY...ALBANY...GREENE...ULSTER...SCHENECTADY... SARATOGA...WARREN...WASHINGTON AND FULTON COUNTIES... AT 332 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY RAIN SHOWERS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF LAKE GEORGE VILLAGE TO 7 MILES NORTH OF GALWAY TO GILBOA TO 18 MILES WEST OF PHOENICIA...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF WARRENSBURG TO 14 MILES NORTHEAST OF AMSTERDAM TO 12 MILES NORTHEAST OF ROXBURY TO 15 MILES NORTHEAST OF ROSCOE...AND MOVING EAST AT 55 MPH. THUNDERSTORMS WILL BE NEAR... LANESVILLE...WESTERLO...WEST GLENS FALLS AND VOORHEESVILLE BY 345 AM EST OLIVEBRIDGE...WEST SHOKAN...KERHONKSON AND MOUNT TREMPER BY 350 AM EST HARTFORD AND WOODSTOCK BY 400 AM EST RAINFALL AMOUNTS WILL APPROACH A HALF AN INCH IN LESS THAN A HALF AN HOUR WITH THIS LINE OF SHOWERS. WASULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 425 AM EST FRI JAN 14 2005 MAZ001-025-NYZ041-043-050-052>054-058>061-063>066-084-VTZ013-014- 141000- ...A LINE OF SHOWERS WITH EMBEDDED STRONG WINDS MOVING ACROSS BENNINGTON...ALBANY...COLUMBIA...GREENE...ULSTER...DUTCHESS... RENSSELAER...SARATOGA...WASHINGTON...BERKSHIRE AND WINDHAM COUNTIES... AT 419 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY RAIN SHOWERS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITEHALL TO 13 MILES SOUTHWEST OF ELLENVILLE...OR ALONG A LINE EXTENDING FROM WHITEHALL TO 7 MILES NORTHWEST OF MIDDLETOWN...AND MOVING EAST AT 55 MPH. THUNDERSTORMS WILL BE NEAR... NEW BALTIMORE...HIGH FALLS...CENTER BRUNSWICK AND WYANTSKILL BY 430 AM EST PLATTEKILL...MODENA...WALLKILL AND VALATIE BY 435 AM EST HIDDEN VALLEY AND SHAFTSBURY BY 440 AM EST RAINFALL AMOUNTS FROM THIS LINE OF HEAVY RAIN SHOWERS WILL RANGE FROM A THIRD OF AN INCH TO AN INCH. WASULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 516 AM EST FRI JAN 14 2005 CTZ001-013-MAZ001-025-NYZ061-065-066-VTZ013>015-141045- ...A LINE OF HEAVY RAIN SHOWERS WITH EMBEDDED STRONG WINDS MOVING THROUGH IN BENNINGTON...COLUMBIA...DUTCHESS...BERKSHIRE...WINDHAM AND LITCHFIELD COUNTIES... AT 512 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY RAIN SHOWERS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45 MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF TOWNSHEND TO MYERS CORNER...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF TOWNSHEND TO 6 MILES NORTHEAST OF BEACON...AND MOVING EAST AT 55 MPH. THUNDERSTORMS WILL BE NEAR... TOWNSHEND...NEWFANE...DOVER PLAINS AND AMENIA BY 520 AM EST BELLOWS FALLS...SAXTONS RIVER...WINGDALE AND PAWLING BY 525 AM EST WESTMINSTER AND PUTNEY BY 535 AM EST RAINFALL AMOUNTS FROM THIS LINE WILL RANGE FROM A THIRD OF AN INCH TO AN INCH. WASULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 550 AM EST FRI JAN 14 2005 CTZ001-013-MAZ025-NYZ066-141115- ...A LINE OF HEAVY RAIN SHOWERS WITH EMBEDDED STRONG WINDS MOVING THROUGH SOUTHEASTERN DUTCHESS...EASTERN BERKSHIRE AND LITCHFIELD COUNTIES... AT 542 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY RAIN SHOWERS WITH EMBEDDED STRONG WINDS IN EXCESS OF 45 MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BECKET TO PAWLING...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF NORTH ADAMS TO PAWLING...AND MOVING SOUTHEAST AT 55 MPH. THE SHOWERS WILL BE NEAR...NEW PRESTON AND NEW MILFORD BY 555 AM EST WINSTED...TORRINGTON...LITCHFIELD AND LITCHFIELD GREEN BY 600 AM EST WOODBURY CENTER...WOODBURY...THOMASTON AND NEW HARTFORD BY 610 AM EST RAINFALL AMOUNTS FROM THIS LINE OF HEAVY RAIN SHOWERS WILL RANGE FROM A QUARTER OF AN INCH TO A HALF AN INCH. WASULA
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Batten Kill exceeded the 6.0-foot flood stage at the Arlington gage, 08:06 AM on the 14th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5435815.